MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the retuned packing coil lp confirmed that the embolization coil was intact with its pusher assembly.Further evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly; this indicates that no attempt was made to properly detach the packing coil lp.If the packing coil lp pusher assembly is not properly inserted into a handle prior to the handle being actuated, the pet lock will not separate, the pull wire will not retract, and the coil will not detach.During functional testing, the packing coil lp was advanced through its introducer sheath with resistance due to kinks on the pusher assembly and offset coil winds on the embolization coil.Subsequently, the packing coil lp was detached with a demonstration handle but remained within the pusher assembly ddt due to blood on the coil¿s constraint sphere.The constraint sphere was removed from the ddt without an issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-02622, 3005168196-2021-02623, 3005168196-2021-02625, 3005168196-2021-02626.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra smart coil detachment handles (handle), penumbra smart coils (smart coil), packing coil lps, a non-penumbra microcatheter, and a guidewire.During the procedure, the physician successfully detached a smart coil in the target vessel using a handle.The physician then advanced another smart coil to the target vessel and attempted to detach it using the handle; however, the smart coil failed to detach after multiple attempts.Therefore, the smart coil was removed.Next, the physician successfully detached a packing coil lp in the target vessel using a second handle.The physician then advanced another packing coil lp to the target vessel and attempted to detach it using the handle; however, the packing coil lp also failed to detach after multiple attempts.Therefore, the packing coil lp was removed.Then, the same issue occurred with another packing coil lp.It was reported that a second attempt made to detach the packing coil lp with the first handle was also unsuccessful.Therefore, the physician manually detached the packing coil lp.The procedure was completed at this point as the physician lost access.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12841353
Report Number3005168196-2021-02624
Device Sequence Number17231550
Product Code HCG
UDI-Device Identifier00815948021938
UDI-Public00815948021938
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberRBYPCLP30
Device Catalogue NumberRBYPCLP30
Device Lot NumberF103238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Date Report Sent to FDA01/01/2005